Alert archive / Georgia / Special Weather Statements in 2024
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 3, 2024, 3:45 AM EDT for Webster County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2024, 3:45 AM EDT (07:45 UTC)
- Expired
- Aug 3, 2024, 4:15 AM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
- Hail
- 0.75 in
- Wind
- 50
County Webster County, GA
The radar
The Ft Rucker radar (KEOX), 109 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 7.8 hours before the alert went out and 135 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1017 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 83 m²/s²
- 0-3 km storm-relative helicity
- 139 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 3.3
The text
As transmitted.
756
WWUS82 KFFC 030745
SPSFFC
Special Weather Statement
National Weather Service Peachtree City GA
345 AM EDT Sat Aug 3 2024
GAZ091-102-103-030815-
Stewart GA-Marion GA-Webster GA-
345 AM EDT Sat Aug 3 2024
...A strong thunderstorm will impact portions of southwestern Marion,
northeastern Stewart and central Webster Counties through 415 AM
EDT...
At 344 AM EDT, a strong thunderstorm was near Brooklyn, or near
Lumpkin, moving east at 15 mph.
HAZARD...Winds 40 to 50 mph and up to penny sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumpkin, Preston, Richland, Seminole, Charles, Westville, Church
Hill, Brooklyn, Dumas, Draneville, and Louvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3202 8481 3220 8485 3223 8473 3223 8466
3226 8466 3230 8451 3216 8444 3203 8446
TIME...MOT...LOC 0744Z 259DEG 15KT 3213 8475
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 3, 1:56 AM EDT, 1 hour 49 minutes earlier.
Area forecast discussion, Aug 3, 1:56 AM EDT, 1 hour 49 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 156 AM EDT Sat Aug 3 2024 ...New 06Z Aviation Discussion... .SHORT TERM... (This afternoon through Saturday) Issued at 205 PM EDT Fri Aug 2 2024 At a glance: -Hot again today, though cooler in the north. -A few afternoon storms could become strong to severe across northern GA. Another hot day is expected today, especially south of a line from Columbus to Athens where a heat advisory remains in place until this evening. High temps will max out in the mid to upper 90s for today; with cooler temps across the higher elevations. A weak front is expected to push through the area tonight and could be the source of lift for some storms across northern GA. Tall skinny SBCAPE values in the range of 3000+ J/KG could provide the fuel needed for an isolated severe storm this evening. Tomorrow, the front is expected to push into our CWA, providing some relief for most of the state. Highs in the upper 80s and low 90s will be the theme tomorrow, and as a result we don't expect the need to carry any heat products into the weekend. Thunderstorms tomorrow are possible for the SE portion of the CWA, although exact location of the source will be tied to how far south the front makes it by the time we heat up enough to initialize convection. Vaughn && .LONG TERM... (Sunday morning through next Thursday) Issued at 205 PM EDT Fri Aug 2 2024 At a glance: - Front half dependent on track of Potential Tropical Cyclone Four - Warmer than average temperatures to continue We enter a front-loaded extended forecast on Sunday, with Potential Tropical Cyclone (PTC) Four currently progged to make landfall that morning between Tampa Bay and the Big Bend of Florida. Impacts to north and central Georgia remain dependent on PTC Four's track and forward speed following landfall. In terms of steering flow, global model guidance has come into better agreement (at least through Tuesday) that a mid-level shortwave will be lifting northeastward across the Mid-Atlantic into New England for the better part of the day Sunday, being quickly replaced by the eastern fringes of a mid- level ridge. What does this mean for us? Ridging aloft combined with high pressure wedging up against the Eastern Seaboard at the surface will act as a barrier or cushion between PTC Four and a track further inland. For now, this places the forecast area on the left hand side of the system's track, which is the historically drier one. On top of that, PTC Four currently looks to remain rather compact, with a fairly small wind radii. Expect an uptick in precipitation chances along and east of a line extending from Macon to Athens beginning Sunday afternoon. Rainfall totals from Sunday morning through Tuesday morning are on the order of 1" or less for the aforementioned area, with perhaps isolated areas receiving as much as 2" where locally heavier pockets set up. Only 5-10% chances of tropical storm force (34kt/39mph) winds encroach upon southeast central Georgia, and forecast wind gusts on our end do not currently exceed 25 mph on either Sunday or Monday. All in all, if trends in track and intensity continue, very minimal impacts are expected, are primarily relegated to just our very far southeastern reaches. That said, further tweaks and adjustments will come with each subsequent forecast package and NHC update. Moving into Tuesday and beyond, ridging aloft supports a return to north/northwesterly flow at the mid-levels, sending several reinforcing waves of dry air across the Southeast. Carrying slight to low-end chance (15-35%) PoPs each afternoon, focused primarily east of a line extending from Columbus to Athens, with much of the area to remain dry. Afternoon highs look to surge into the 90s each day through the extended, aside from portions of southeast central Georgia on Sunday and Monday, which are likely to remain in the 80s thanks to increased cloud cover and precipitation from PTC Four. Lows will be in the upper-60s to 70s. 96 && .AVIATION... (06Z TAFS) Issued at 147 AM EDT Sat Aug 3 2024 Scattered showers and isolated thunderstorms persist along a weak prefrontal trough from NW of AHN through the Atlanta metro area to near CSG. This activity is expected to slowly weaken over the next couple of hours. By early afternoon, showers and thunderstorms are forecast to re-fire near and just ahead of a weak cold front from N of MCN to near CSG. Isolated showers are possible farther N in the Atlanta metro area and at AHN, but have removed the PROB30 groups at these locations. Winds ahead of the front will be generally SW shifting to W-NW behind the front as it slowly sags S. //ATL Confidence...06Z Update... Medium to high for thunderstorm timing, high for other elements. SEC && .PRELIMINARY POINT TEMPS/POPS... Athens 71 92 71 92 / 30 50 20 30 Atlanta 73 91 72 92 / 20 40 10 30 Blairsville 65 86 67 88 / 10 40 10 40 Cartersville 70 92 72 93 / 10 30 10 20 Columbus 75 94 74 94 / 20 50 10 40 Gainesville 71 90 72 91 / 20 40 20 30 Macon 73 92 72 91 / 40 60 20 40 Rome 70 93 72 94 / 0 20 0 20 Peachtree City 70 92 71 92 / 20 40 10 30 Vidalia 74 88 74 88 / 40 80 30 60 && .FFC WATCHES/WARNINGS/ADVISORIES...None. SHORT TERM...Vaughn LONG TERM....96 AVIATION...SEC
Hazardous weather outlook, Aug 2, 5:03 AM EDT, 22 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 503 AM EDT Fri Aug 2 2024 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-030915- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 503 AM EDT Fri Aug 2 2024 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Isolated to scattered thunderstorms are expected this afternoon and evening. A few storms may be strong to severe, capable of producing damaging wind gusts, frequent lightning, and locally heavy rainfall. A Heat Advisory is in effect from 11 AM to 7 PM for portions of Eastern and Central GA due to hot temperatures and high humidity. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Scattered thunderstorms, mainly in the afternoon and evening, are expected each day through Wednesday. A few storms each day could become strong to severe, capable of producing damaging wind gusts, frequent lightning, and locally heavy rainfall. Elevated heat index values are expected through the weekend, with Friday having the highest values (105 to 110 degrees). .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
In the hours before
Special weather statement, Aug 2, 11:09 PM EDT, 4 hours 36 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
1109 PM EDT Fri Aug 2 2024
GAZ011-012-019-030345-
Chattooga GA-Gordon GA-Floyd GA-
1109 PM EDT Fri Aug 2 2024
...A strong thunderstorm will impact portions of central Floyd,
southwestern Gordon and central Chattooga Counties through 1145 PM
EDT...
At 1109 PM EDT, a strong thunderstorm was near Tidings, or near
Summerville, moving east at 25 mph.
HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
heavy rain.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Heavy rain may cause temporary
street flooding especially in poor drainage areas.
Locations impacted include...
Rome, Summerville, Shannon, Tidings, Armuchee, Everett Springs, and
James H. Floyd State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.
&&
LAT...LON 3433 8535 3448 8538 3454 8510 3443 8504
3433 8508
TIME...MOT...LOC 0309Z 263DEG 21KT 3440 8528
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 3:14 AM EDT, 31 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
314 AM EDT Sat Aug 3 2024
GAZ102-103-030745-
Stewart GA-Webster GA-
314 AM EDT Sat Aug 3 2024
...A strong thunderstorm will impact portions of Stewart and western
Webster Counties through 345 AM EDT...
At 314 AM EDT, a strong thunderstorm was near Sanford, or 11 miles
west of Lumpkin, moving east at 30 mph.
HAZARD...Winds up to 40 mph.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumpkin, Richland, Weston, Seminole, Charles, Kimbrough, Westville,
Brooklyn, Troutman, Omaha, Sanford, Louvale, and Providence Canyon
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3193 8468 3192 8469 3192 8480 3193 8480
3192 8491 3195 8496 3198 8496 3198 8501
3197 8504 3199 8504 3199 8507 3202 8505
3206 8506 3209 8504 3213 8506 3215 8504
3220 8460 3204 8456 3192 8460
TIME...MOT...LOC 0714Z 271DEG 27KT 3203 8499
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPHSpecial weather statement, Aug 3, 3:45 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
345 AM EDT Sat Aug 3 2024
GAZ091-102-103-030815-
Stewart GA-Marion GA-Webster GA-
345 AM EDT Sat Aug 3 2024
...A strong thunderstorm will impact portions of southwestern Marion,
northeastern Stewart and central Webster Counties through 415 AM
EDT...
At 344 AM EDT, a strong thunderstorm was near Brooklyn, or near
Lumpkin, moving east at 15 mph.
HAZARD...Winds 40 to 50 mph and up to penny sized hail.
SOURCE...Radar indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects.
Locations impacted include...
Lumpkin, Preston, Richland, Seminole, Charles, Westville, Church
Hill, Brooklyn, Dumas, Draneville, and Louvale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
People outdoors should seek shelter immediately.
&&
LAT...LON 3202 8481 3220 8485 3223 8473 3223 8466
3226 8466 3230 8451 3216 8444 3203 8446
TIME...MOT...LOC 0744Z 259DEG 15KT 3213 8475
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPHThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 11:09 PM EDT | Special Weather Statement | FFC | Chattooga | 36 min |
| Aug 3, 3:14 AM EDT | Special Weather Statement | FFC | Stewart | 31 min |
| Aug 3, 1:30 PM EDT | Special Weather Statement | FFC | Putnam | 30 min |
| Aug 3, 1:37 PM EDT | Special Weather Statement | FFC | Glascock | 23 min |
| Aug 3, 1:57 PM EDT | Special Weather Statement | FFC | Glascock | 33 min |
| Aug 3, 1:59 PM EDT | Special Weather Statement | FFC | Crawford | 31 min |
| Aug 3, 2:29 PM EDT | Special Weather Statement | FFC | Crawford, Peach | 31 min |
| Aug 3, 2:34 PM EDT | Special Weather Statement | FFC | Glascock | 26 min |
| Aug 3, 2:45 PM EDT | Special Weather Statement | FFC | Bibb, Jones | 30 min |
| Aug 3, 2:49 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 26 min |
| Aug 3, 3:13 PM EDT | Special Weather Statement | FFC | Baldwin, Jones | 32 min |
| Aug 3, 3:15 PM EDT | Special Weather Statement | FFC | Chattahoochee, Marion | 30 min |
| Aug 3, 3:46 PM EDT | Special Weather Statement | FFC | Marion | 29 min |
| Aug 3, 4:04 PM EDT | Special Weather Statement | FFC | Glascock, Jefferson | 26 min |
| Aug 3, 4:14 PM EDT | Special Weather Statement | FFC | Peach | 31 min |
| Aug 3, 4:39 PM EDT | Special Weather Statement | FFC | Dooly, Pulaski | 36 min |
| Aug 3, 4:57 PM EDT | Special Weather Statement | FFC | Jefferson, Washington | 33 min |
| Aug 3, 5:18 PM EDT | Special Weather Statement | FFC | Wilkinson | 27 min |
| Aug 3, 5:31 PM EDT | Special Weather Statement | FFC | Jefferson, Washington | 29 min |
| Aug 3, 5:37 PM EDT | Flash Flood Warning | FFC | Jefferson | 2 hr |
| Aug 3, 5:43 PM EDT | Special Weather Statement | FFC | Johnson | 32 min |
| Aug 3, 5:57 PM EDT | Special Weather Statement | FFC | Washington | 33 min |
| Aug 3, 6:13 PM EDT | Severe Thunderstorm Warning | FFC | Jefferson, Johnson, Washington | 24 min |
| Aug 3, 6:20 PM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly, Wilcox | 40 min |
| Aug 3, 6:22 PM EDT | Special Weather Statement | FFC | Dodge | 23 min |
| Aug 3, 6:27 PM EDT | Severe Thunderstorm Warning | FFC | Emanuel, Jefferson, Johnson | 48 min |
| Aug 3, 7:00 PM EDT | Special Weather Statement | FFC | Telfair | 30 min |
| Aug 3, 7:15 PM EDT | Special Weather Statement | FFC | Emanuel | 30 min |
Nearby
Special Weather Statements in Georgia, 2024Every special weather statement in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.